Florida, 2016Funnel Cloud in Florida, February 24, 2016
February 24, 2016 · NWS MLB · 1 event in 1 county or zone
A thunderstorm within a squall line, exhibited strong rotation on radar, prompting a tornado warning for portions of Indian River County, including Vero Beach. Although damage was not reported with the cell, several public reports (and photos/video) were received of a funnel cloud in Vero Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm within a squall line, exhibited strong rotation on radar, prompting a tornado warning for portions of Indian River County, including Vero Beach. Although damage was not reported with the cell, several public reports (and photos/video) were received of a funnel cloud in Vero Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 24, 10:20 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 24, 10:20 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EST WED FEB 24 2016
.DISCUSSION...
...POTENTIAL FOR STRONG TO SEVERE STORMS TODAY...
...TURNING DRY AND MUCH COOLER THURSDAY...REMAINING WINDY...
CURRENT-THIS AFTERNOON...THE VERTICAL WIND PROFILER(S) AT/AROUND THE
SPACE CENTER/TAMPA RADAR VAD WINDS SHOWING THE WIND STARTING TO VEER
THROUGH THE LOWEST LEVELS AND BECOME "UNIDIRECTIONAL". LATEST RAP40
VORTICITY ANALYSIS SHOWING THAT THE STRONG VORTICITY OFF VOLUSIA AND
FLAGLER COUNTIES AND MOVING QUICKLY NORTHEAST. CENTRAL FLORIDA UNDER
A WEAKER ...AROUND 10 UNITS... WHICH WAS ALSO LIFTING QUICKLY TO THE
NORTHEAST. WFO RADARS TRENDS STILL WARRANT AT LEAST A SIGNIFICANT
WEATHER ADVISORY AS THE STRONGER CELLS TO THE WEST MOVE INTO
LAKE...ORANGE AND OSCEOLA COUNTIES EAST THE NEXT HOUR OR TWO.
VISIBLE SATELLITE TREND SHOWING MOSTLY CLOUDY TO PARTLY CLOUDY SKIES
WEST OF A FLAGLER BEACH TO TAMPA LINE MOVING IN BEHIND THE SOLID
CLOUD COVERAGE TO THE SOUTH.
WILL WATCH RADAR AND SATELLITE TRENDS FOR ANOTHER HALF HOUR-HOUR
BEFORE ISSUING UPDATES TO A LATE MORNING UPDATE WHICH SHOULD LOOK AT THE
AREA DAYTONA-ORLANDO NORTH.
.AVIATION...MVFR TEMPO IFR CEILINGS WITH G25KT+ KDAB-KSFB-KISM TIL
NOON/17Z THEN PREVAILING MVFR CEILINGS/VIS WITH VCSH THROUGH THE
AFTN POST "SQUALL LINE". MVFR TEMPO IFR IN/VC SHOWERS SOUTH OF KDAB-
KMCO-KISM FM 15Z-20Z.
.MARINE... BUOY 009 AT 20NM OFF THE BEACH REPORTING SOUTH WINDS 23-
27 KNOTS BUT ONLY 5 FOOT SEAS. THE TWO SCRIPPS BUOYS AT 4 AND 6NM OFF
THE BEACH WERE RECORDING 4 FOOT SEAS EACH. BIG DIFFERENCE AT BUOY
010 AT 120NM OFFSHORE WITH 9 FOOT SEAS. WINDS SHOULD 25 KNOTS PLUS
WITH SOME GUSTS AROUND GALE FORCE ONCE THE LINE OF STORMS ROLLS
THROUGH EARLY AFTERNOON.
PREVIOUS AFD ISSUED 420 AM EST WED FEB 24 2016
TODAY...MID LEVEL CUT-OFF LOW OVER WESTERN TN AT
SUNRISE WILL EJECT NE AND REACH THE EASTERN GREAT LAKES LATE
TONIGHT. ASSOCD SFC LOW WILL FOLLOW SIMILAR TRACK...DEEPENING AS IT
DOES SO. WHILE MID/UPPER LEVEL DYNAMICS AND SFC LOW WILL REMAIN WELL
NW OF THE AREA...STRONG LOW LEVEL JET OF 45-50 KNOTS WILL CROSS
CENTRAL FL AT MID DAY. MODELS SHOWS A VEERING WIND PROFILE
SUPPORTING HELICITIES AROUND 300 M2/S2 SUFFICIENT FOR ROTATING
STORMS THROUGH MID DAY ACROSS THE NORTHERN 1/3 OF FA. THEN LOW LEVEL
WINDS ARE FORECAST TO BECOME MORE UNIDIRECTIONAL THIS AFTN WHICH
SHOULD REDUCE THE TORNADO THREAT ACROSS SOUTHERN FA. BUT ISOLATED
DAMAGING WIND THREAT WILL EXIST ACROSS ALL OF EC FL.
THE PRIMARY CHANGE TO THE FCST IS A FASTER ARRIVAL OF MAIN BAND
OF STORMS FROM THE GULF OF MEXICO. ARRIVAL COULD BE AS EARLY AS
9 AM IN LAKE COUNTY...10AM TO NOON ALONG THE I 4 CORRIDOR...
ADVANCING TO BREVARD COUNTY 11AM-1 PM...THEN PUSHING ACROSS
OKEECHOBEE AND TREASURE COAST 2PM-5PM. A WATCH BOX IS LIKELY
ACROSS NORTHERN COUNTIES LATER THIS MORNING WHERE GREATEST THREAT
FOR ISOLATED DAMAGING WIND/TORNADO THREAT EXISTS.
SOUTHERLY FLOW WILL BECOME STRONG AND GUSTY SHORTLY AFTER SUNRISE
AND BECOME SOUTHWEST WITH TIME...SUSTAINED WINDS 20 TO 25 MPH WITH
GUSTS UP TO 40 MPH OUTSIDE OF STORMS. HAVE RAISED A WIND ADVISORY
FOR ALL COUNTIES. INCREASING CLOUD COVER AND EARLIER ONSET OF PRECIP
WILL LIMIT HIGHS TO THE UPPER 70S IN LAKE COUNTY BUT ELSEWHERE
TEMPS SHOULD REACH 80...WITH WARMEST TEMPS ALONG THE TREASURE COAST
IN THE MID 80S. RECORDS THOUGH ARE OUT OF REACH. STRONG COLD FRONT
WILL SWEEP THROUGH THE REGION THIS EVENING WITH COLD ADVECTION
DROPPING TEMPS INT0 THE 50S BY DAYBREAK THU...UPPER 40S LAKE AND
VOLUSIA COUNTIES.
THU-THU NIGHT...POST FRONTAL CONDITIONS WITH BOTH SURFACE COLD FRONT
AND UPPER TROUGH WELL EAST OF THE FLORIDA PENINSULA. SURFACE HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST WITH
BREEZY/GUSTY WESTERLY WINDS...LIKELY LAKE WIND ADVISORY CRITERIA.
SKY CONDITIONS BECOMING MOSTLY SUNNY WITH HIGH TEMPERATURES A FEW TO
SEVERAL DEGREES BELOW NORMAL FOR HIGHS. OVERNIGHT LOWS MUCH COOLER
WITH 40S AREAWIDE...POSSIBLE U30S IN NORMALLY COLDER LOCATIONS
ACROSS THE INTERIOR.
FRI-WED...HIGH PRESSURE CENTERED OVER THE GULF COAST STATES WILL
SLOWLY TRANSLATE EASTWARD INTO THE WESTERN ATLC THROUGH THIS PERIOD.
EXPECT MAINLY DRY CONDITIONS WITH CONTINUED COOLER TEMPERATURES
REMAINING BELOW SEASONAL AVERAGES FRI-SUN...THEN NEAR NORMAL TO
SLIGHTLY ABOVE MON-WED. HIGH TEMPERATURES FRI-SAT IN THE 60S...U60S-
L70S ON SUN...THEN M70S ON MON...U70S TUE-WED. LOWS MAINLY IN THE
40S SAT-SUN MORNINGS...U40S-50S MON...50S TUE-WED. NWRLY/NRLY WINDS
ON FRI-SAT WILL VEER ONSHORE/LIGHT ON SUN-TUE...CONTINUING THE
ONSHORE COMPONENT ON WED BUT WITH A TIGHTENING PRESSURE GRADIENT
WITH DEVELOPMENT/APPROACH OF THE NEXT POTENTIAL SIGNIFICANT WEATHER
SYSTEM ACROSS THE SOUTHERN PLAINS/WESTERN GULF COAST STATES. THE 00Z
GFS/ECMWF DIFFER WITH SPEED/PLACEMENT OF SURFACE/UPPER FEATURES OF
THIS NEXT SYSTEM AND PRESENTLY THE ECMWF IS A BIT QUICKER.
&&
.AVIATION...
PRIMARY CONCERN THRU 14Z IS NON CONVECTIVE LOW LEVEL WIND SHEAR
DEVELOPING AT ALL TERMINALS. GUIDANCE INDICATES SOUTH WINDS
30 TO 40 KNOTS JUST ABOVE THE SURFACE DEVELOPING EARLY THIS
MORNING...WITH STRONGEST WINDS EXPECTED OVER OUR NORTHERN AND
INTERIOR TERMINALS. DAYTIME HEATING WILL ALLOW THESE STRONGER
WINDS TO MIX DOWN TO THE SURFACE...BECOMING STRONG AND GUSTY
AFTER 14Z. BAND OF THUNDERSTORMS AHEAD OF A COLD FRONT WILL
APPROACH FROM THE WEST...BRINGING TEMPO IFR/MVFR CONDITIONS
WITH GUSTY WINDS UP TO 45 KNOTS AS IT SWEEPS THROUGH EAST
CENTRAL FLORIDA FROM 14Z-17Z ACROSS NORTHERN TERMINALS
(MCO-TIX NORTH) AND 18Z-22Z SOUTH.
&&
.MARINE...
TODAY...STRONG S/SW FLOW IN ADVANCE OF COLD FRONT WILL SHIFT TO
WEST BEHIND FRONT DURING THE EVENING. SPEEDS INCREASING 20 TO 25
KNOTS THIS AFTERNOON OFFSHORE AND CONTINUING TONIGHT WITH FREQUENT
GUSTS TO GALE FORCE. SO HAVE RAISED A GALE WARNING FOR THE OFFSHORE
WATERS OF VOLUSIA AND BREVARD COUNTIES. SMALL CRAFT ADVISORIES WILL
BE IN EFFECT FOR THE NEARSHORE WATERS. INITIAL SEAS 3-5 FT NEARSHORE
AND 5-7 FT OFFSHORE WILL BUILD 7-9 FT OFFSHORE THIS AFTN AND TONIGHT.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
WATERS FROM LATE MORNING NORTH OF THE CAPE TO EARLY EVENING FAR SOUTH.
THU-THU NIGHT...WNW/NW WINDS WITH SOLID SMALL CRAFT ADVISORY
CONDITIONS CONTINUING FOR BOTH WINDS/SEAS. OCNL GUSTS TO GALE FORCE
OFFSHORE A POSSIBILITY. INITIAL SEAS 6-9 FT OFFSHORE/4-6 FT NEAR
SHORE WILL SUBSIDE TO 3-5 FT NEAR SHORE AND 5-7 FT OFFSHORE/GULF
STREAM BY DAYBREAK FRI MORNING.
FRI-SUN...WINDS/SEAS WILL GRADUALLY DECREASE/SUBSIDE INTO THE
WEEKEND AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE GOMEX. NWRLY
WINDS FRI-SAT WILL VEER NERLY TO ERLY DURING THE DAY ON SUN. WIND
SPEEDS 15-20 KTS EARLY ON FRI WILL DECREASE TO 10-15 KTS FRI NIGHT
REMAINING AROUND THESE SPEEDS THRU SAT NIGHT...THEN DECREASING
FURTHER TO AOB 10 KTS ON SUN WITH A WEAKER PGRAD SETTLING INTO THE
AREA. SEAS CONTINUE TO SUBSIDE TO 2-4 FT FRI OVERNIGHT...REMAINING
NEAR THESE VALUES THRU THE WEEKEND.
&&
.FIRE WEATHER...
THU-FRI...VERY DRY POST FRONTAL AIRMASS WILL ALLOW AFTN MIN RH
VALUES TO FALL INTO THE U20S-30S AREAWIDE. GUSTY W/WNW 20 FT WINDS
ON THU DECREASING INTO FRI. DISPERSION SHOULD BE VG-EX.
SAT-SUN...CONTINUED DRY AIRMASS IN PLACE WITH MIN RH VALUES IN THE
30S AGAIN FOR SAT...THEN M-U30S WELL INTO THE INTERIOR ON SUN AND M-
U40S ALONG THE COAST AS WINDS FINALLY VEER TO NE/E BRINGING A LITTLE
MOISTURE BACK INTO THE AREA. WINDS WILL BE LIGHTER AS HIGH PRESSURE
SETTLES INTO THE AREA WITH A WEAKER PRESSURE GRADIENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 49 67 42 / 70 10 0 0
MCO 81 51 69 43 / 70 20 0 0
MLB 84 53 71 43 / 60 20 0 0
VRB 84 54 71 44 / 60 30 0 0
LEE 77 48 66 43 / 70 10 0 0
SFB 81 49 69 44 / 70 10 0 0
ORL 80 51 67 46 / 70 20 0 0
FPR 84 55 71 44 / 60 30 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA
COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
SOUTHERN LAKE COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST FRIDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR SEBASTIAN INLET
TO JUPITER INLET 20-60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR FLAGLER
BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY FOR
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
IMPACT WX...LASCODY/ULRICH
FORECASTS...WIMMERHazardous weather outlook, Feb 24, 5:17 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
517 AM EST WED FEB 24 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
517 AM EST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A BAND OF LIGHTNING STORMS OVER THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL MOVE RAPIDLY EASTWARD ACROSS CENTRAL FLORIDA
DURING THE DAY. STRONG WIND FIELDS AND SUFFICIENT LOW LEVEL SHEAR
WILL PRODUCE A RISK OF STRONG TO SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS NEAR 60 MPH...ISOLATED TORNADOES AND
FREQUENT LIGHTNING STRIKES. THE GREATEST THREAT WILL BE FROM
OSCEOLA AND BREVARD COUNTIES NORTHWARD FROM MID MORNING INTO EARLY
AFTERNOON...THOUGH AN ISOLATED DAMAGING WIND THREAT WILL EXIST
ACROSS OKEECHOBEE AND THE TREASURE COAST AS WELL THIS AFTERNOON.
THE LATEST TIMING BRINGS THE MOST CONCENTRATED PRECIPITATION INTO
LAKE COUNTY AS EARLY AS 9 AM...BETWEEN 10 AM AND NOON ALONG THE I
4 CORRIDOR...ADVANCING INTO BREVARD AND RURAL OSCEOLA COUNTIES
BETWEEN 11 AM AND 1 PM...THEN ACROSS OKEECHOBEE AND THE TREASURE
COAST COUNTIES BETWEEN 2 AND 5 PM.
.HIGH WIND IMPACT...
A WIND ADVISORY IS IN EFFECT FOR SOUTH TO SOUTHWEST WINDS 20 TO
25 MPH GUSTING UP TO 40 MPH FROM 9 AM TO 6 PM. WINDS WILL TURN
WEST AT THE SAME SPEEDS BEHIND THE FRONT LATE THIS AFTERNOON
FROM ORLANDO NORTHWARD.
.RIP CURRENT IMPACT...
A LONG PERIOD EAST SWELL WILL PRODUCE A MODERATE THREAT FOR RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA AGAIN TODAY.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.
.MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS WILL PUSH OFFSHORE
NORTH OF THE CAPE LATE THIS MORNING AND DURING THE EARLY TO MID
AFTERNOON SOUTH OF THE CAPE. STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS OF 40 TO 50 KNOTS AND FREQUENT LIGHTNING
STRIKES. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 40 TO 50
MPH.
.WIND AND SEA IMPACT...
CONDITIONS WILL CONTINUE TO DETERIORATE OVER THE ATLANTIC AND
INTRACOASTAL WATERS AS SOUTH TO SOUTHWEST WINDS INCREASE 20 TO 25
KNOTS WITH GUSTS TO GALE FORCE ESPECIALLY OFFSHORE. SEAS INITIALLY
WILL BE 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE BUT WILL
BUILD 4 TO 6 FEET NEARSHORE AND 7 TO 9 FEET OFFSHORE THIS
AFTERNOON AND TONIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE
OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTIES WITH A SMALL CRAFT
ADVISORY ELSEWHERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS ON THE ATLANTIC AND INTRACOASTAL WATERS WILL
REMAIN HAZARDOUS THROUGH FRIDAY THEN GRADUAL IMPROVEMENT IS
EXPECTED THIS WEEKEND BUT CONDITIONS WILL REMAIN POOR IN THE
GULF STREAM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
KELLY
In the hours before
Special weather statement, Feb 24, 9:57 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
957 AM EST WED FEB 24 2016
FLZ045-046-053-144-241600-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-SEMINOLE FL-
957 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...SOUTHWESTERN
LAKE...WESTERN SEMINOLE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1100
AM EST...
AT 956 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF LAKE
LOUISA TO NEAR MEDULLA...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...SANFORD...APOPKA AND ALTAMONTE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2844 8195 2883 8133 2883 8130 2815 8135
2810 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1456Z 236DEG 29KT 2837 8190 2796 8192
LASCODYSpecial weather statement, Feb 24, 12:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1224 PM EST WED FEB 24 2016
FLZ054-059-241815-
ST. LUCIE FL-INDIAN RIVER FL-
1224 PM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE AND
EASTERN INDIAN RIVER COUNTIES UNTIL 115 PM EST...
AT 1223 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF POINTE WEST...OR 11 MILES SOUTHWEST OF VERO BEACH
SOUTH...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...FELLSMERE...INDIAN RIVER SHORES AND WINTER
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2753 8033 2766 8037 2752 8035 2740 8058
2750 8068 2756 8068 2757 8075 2784 8048
2766 8038 2772 8039 2777 8043 2778 8042
2779 8044 2779 8042 2786 8045 2774 8038
2753 8031
TIME...MOT...LOC 1723Z 234DEG 29KT 2755 8058
LASCODYFunnel Cloud, Indian River
- When
- February 24, 12:50 PM EST
- Where
- Indian River County, 1.96 mi WSW of (Vrb)vero Beach Muni
- Reported by
- Public
- Coordinates
- 27.640, -80.450
Several public reports were received of a funnel cloud in Vero Beach. Photos and video were also obtained.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614271.